Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

September 4, 2011Fulton County, New York

NWS Albany, NY issued this special weather statement at Sep 4, 2011, 6:21 PM EDT for Fulton County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Sep 4, 2011, 7:00 PM EDT
In force
39 min
Issued by
NWS Albany, NY

County Fulton County, NY

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS81 KALY 042221
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN SEP 4 2011

NYZ039-082-042300-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
621 PM EDT SUN SEP 4 2011

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF CAROGA LAKE PUBLIC CAMPGROUND...OR ABOUT 11 MILES WEST OF
JOHNSTOWN...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 630 PM EDT
MAYFIELD BY 645 PM EDT
CRANBERRY CREEK BY 650 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 655 PM EDT

VERY HEAVY RAIN IS FALLING AND A FLASH FLOOD WARNING IS IN EFFECT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4312 7467 4324 7433 4322 7432 4323 7422
      4325 7422 4325 7417 4309 7413 4300 7460
TIME...MOT...LOC 2221Z 253DEG 28KT 4307 7454

$$

FRUGIS/JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Sep 4, 5:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 4, 5:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY LABOR DAY. A
SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD FROM CANADA
TONIGHT...AND THE CHANCE OF THUNDERSTORMS WILL INCREASE THIS FRONT
WILL VERY SLOWLY MOVE THROUGH THE REGION LABOR DAY INTO EARLY WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 530 PM...A BROKEN LINE OF STORMS WORKING ACROSS PORTIONS OF
THE CAPITAL DISTRICT HAVE BEEN PULSING UP AND DOWN. THEN...A SUPER
CELL FORMED AND A TORNADO WARNING WAS ISSUED FOR EXTREME EASTERN
MONTGOMERY COUNTIES AND WESTERN AND SOUTHERN COUNTIES.

FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MOHAWK
VALLEY WEST OF THE TORNADO WARNING. MORE CELLS ARE MOVING INTO THE
MOHAWK VALLEY FROM DELAWARE COUNTY.

EXPECT ACTIVITY TO CONTINUE THROUGH 800 PM...WITH MORE LINES LIKELY
TO FORM UPSTREAM AND MERGING WITH THE OLD ONES.

*********PREVIOUS NEAR TERM FORECAST************

AS OF 430 PM...SEVERE THUNDERSTORM WATCH 845 HAS BEEN POSTED FOR THE
CAPITAL DISTRICT SOUTH TO THE SOUTHERN CATSKILLS AND NORTHWARD UNTIL
1100 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. ALREADY HAD ONE CONFIRMED REPORT OF A
SEVERE THUNDERSTORM IN HERKIMER COUNTY.

MSAS ANALYSIS INDICATED MID LEVEL LAPSE RATS WERE AROUND 6.5C/KM AND
SBCAPES UP TO 2000-3000 J/KG ACROSS OUR AREA.

THIS DESPITE LOTS OF CONVECTIVE DEBRIS FLOATING AROUND FROM PREVIOUS
UPSTREAM CONVECTION. THE WIND ALOFT HAVE INCREASED DEEP LAYER SHEAR
ALLOWING ANY CONVECTION TO BECOME BETTER ORGANIZED AND INCREASED
UPDRAFTS.

THE OTHER CONCERN IS THE POTENTIAL FOR FLASH FLOODING. OUR
ATMOSPHERE IS MOIST. PWAT VALUES HAD ACTUALLY DROPPED TO 1.5 INCHES
THIS MORNING BUT WITH INCREASED MID LEVEL MOISTURE WERE INCREASING
TO AROUND 2.0 INCHES. FORTUNATELY...THE STORMS HAVE BEEN MOVING
FAIRLY QUICKLY ABOUT 30 MPH. HOWEVER...CELLS LOOK TO BE
TRAINING...SO IT IS BOUTS OF HEAVY RAIN FROM DIFFERENT THUNDERSTORMS
COULD COULD FALL OVER THE SAME AREA.

THE GREATEST THREAT OF FLASH FLOODING (NO HIGHER THAN 50 PERCENT) IS
ACROSS OUR NORTHERN AREAS...NOT THAT OUR SOUTHERN AREAS ARE
COMPLETELY RISK FREE. ANY THUNDERSTORM IS CAPABLE OF PRODUCING AN
INCH OF RAINFALL IN A SHORT TIME AND AT THE VERY LEAST RESULT IN
PONDING OF WATER ON ROADWAYS.

DEWPOINTS WERE IN THE LOWER TO MID 70S. THE SURFACE COLD FRONT STILL
WAS WELL NORTH OF THE NY/CAN BORDER. THE STORMS HAVE BEEN FIRING OUR
ALONG A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN SYSTEM.

LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS
WE LOOSE THE BEST HEATING OF THE DAY. HOWEVER...THUNDERSTORMS WILL
IF ANYTHING...LIKELY INCREASE AS THE COLD FRONT TO THE NORTH BEGINS
TO MAKE ITS MOVE SOUTHWARD. THE FLASH FLOOD WATCH WILL CONTINUE.

IT WILL REMAIN MUGGY OVERNIGHT WITH OVERNIGHT LOWS GENERALLY 65-70
FROM ALBANY SOUTHWARD...60-65 FURTHER NORTH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
ON THE START OF LABOR DAY...THE COLD FRONT LOOKS TO BE MOVING RIGHT
THROUGH THE GREATER CAPITAL DISTRICT...AND ONLY SLOWLY SLIDE TO OUR
SOUTHERN ZONES DAY/S END. THIS FRONT WILL LINE UP WITH THE FLOW
ALOFT...WHICH USUALLY RESULTS IN THE MOST EXTENSIVE PRECIPITATION
SHIELD ALONG AND JUST BEHIND THE COLD FRONT. WITH PLENTY OF MOISTURE
IN PLACE...THIS WILL LIKELY LEAD TO A GENERAL RAINFALL FOR LABOR
DAY...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD.

HOWEVER...THUNDERSTORMS COULD STILL BE EMBEDDED WITHIN THE RAIN
SHIELD AND ANY OF THESE COULD CONTAIN HEAVY RAINFALL AND RESULT IN
LOCALIZED FLASH FLOODING WITH THE THREAT REMAINING NORTH OF THE
CAPITAL DISTRICT.

MORE ABOUT THE RAINFALL AND THE POTENTIAL HYDRO PROBLEMS WILL BE
DISCUSSED IN OUR HYDROLOGY SECTION.

WITH CLOUDS...RAIN AND COOLER AIR BLEEDING FROM THE
NORTH...TEMPERATURES WILL COOL DOWN MONDAY...STAYING MAINLY IN THE
60S NORTH OF ALBANY...70S FROM ALBANY NORTHWARD.

BY MONDAY NIGHT...THE COLD FRONT WILL STILL NOT HAVE CLEARED OUR
REGION...PROBABLY STALLED SOMEWHERE SOUTH OF ALBANY. WAVES OF WEAK
LOW PRESSURE WILL RIDE ALONG OCCASIONAL RAIN. THE THREAT OF
THUNDERSTORMS WILL SLOWLY DIMINISH MONDAY BUT WILL STILL MENTIONED
THEM...AND THEY COULD PRODUCE HEAVY RAINFALL.

TEMPERATURES WILL COOL DOWN INTO THE 50S OVERNIGHT MONDAY.

THERE IS LIGHT AT THE END OF TUNNEL. MOST MODELS (EXCEPT THE CMC)
NOW INDICATE THAT THE COLD FRONT WILL PUSH FAR ENOUGH TO OUR EAST TO
ALLOW DRIER CANADIAN TO START TAKING HOLD SOMETIME ON TUESDAY. THE
DAY COULD START OFF WITH LEFTOVER SOUTH...ESPECIALLY SOUTH AND EAST
OF ALBANY...BUT ANY ADDITIONAL RAINFALL ON TUESDAY LOOKS LIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CONFIDENCE CONTINUES TO INCREASE THAT THE FRONTAL BOUNDARY EARLIER
IN THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY.
HOWEVER...EXCLUDING THE CMC...MOST OTHER MODELS INDICATE THAT THE
FRONT...WHILE TRYING TO MOVE NORTH...MIGHT BE SHUNTED BY HIGH
PRESSURE ENOUGH TO PREVENT SIGNIFICANT RAINFALL FROM REACHING MOST
IF NOT ALL OF OUR REGION. THE 12Z GFS NOW HAS LATCHED ONTO THE
EARLIER ECMWF SOLUTION THAT THE FRONT AND MOISTURE FROM THE REMNANTS
OF LEE WOULD NEVER REACH OUR ZONE. THAT SAID...THE EURO DOES BRING
SOME LIGHT QPF JUST SOUTH AND WEST OF ALBANY WED INTO THURSDAY.
HOWEVER...THE SYNOPTIC SETUP LOOKS CONSISTENT WITH PREVIOUS RUNS.
THE CANADIAN METEOROLOGICAL MODEL (CMC) CONTINUES TO PAINT A
GLOOMIER PICTURE STILL BRINGING THE REMNANTS OF LEE NORTHWARD WITH
HEAVY RAINFALL. FOR NOW...IT WILL BE DISMISSED SINCE IT APPEARS TO
BE AN OUTLIER.

WE WILL GO WITH SLIGHT/LOW CHANCES OF SHOWERS WED/FRI ...JUST IN
CASE SOME MOISTURE DOES MOVE UP BUT AT THIS POINT SHOULD BE LIGHT.

MORE GOOD NEWS. AT THIS VANTAGE POINT...HURRICANE KATIA...STILL WELL
OUT IN THE ATLANTIC LOOKS TO BE NEVER DIRECTLY IMPACT OUR
REGION...AT LEAST BY BASED ON ALL OPERATIONAL LONG RANGE MODELS.
HOWEVER...IT IS TOO EARLY TO COMPLETELY DISMISS THE THREAT...THIS
FAR OUT.

FOR NOW...WENT DRY BOTH WEEKEND DAYS. IF THAT WORKS OUT...IT WOULD
BE THE FIRST THAT HAPPENED IN NEARLY A MONTH.

TEMPERATURES THROUGH THE PERIOD WILL START OUT SLIGHTLY BELOW NORMAL
WITH HIGHS MID 60S TO LOWER 70S AND NIGHTS DIPPING DOWN TO THE
CHILLY 40S WELL NORTH OF THE CAPITAL REGION....50S CAPITAL REGION
SOUTHWARD. TEMPERATURES WILL MODERATE A LITTLE TO SEASONABLE LEVELS
BY THE END OF THE PERIOD.

PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...AS A BROKEN LINE OF CONVECTION MOVED ACROSS THE
HUDSON VALLEY...IFR STRATUS HAS FINALLY BROKE UP IN MOST PLACES.
HAVE LINGERED OCCASIONAL MVFR CONDITIONS AT KPOU/KGFL...AND
OCCASIONALLY IFR CONDITIONS AT KALB UNTIL ABOUT 19Z TO 20Z. AFTER
THAT MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF THE AFTERNOON
AND EARLY EVENING...BUT CONVECTION IS EXPECTED TO DEVELOP AGAIN SO
HAVE FORECAST VCSH AND CB AT ALL THREE TAF SITES.

LATER ON THIS EVENING VSBYS ARE EXPECTED TO BECOME MVFR AGAIN AS FOG
BEGINS TO FORM...THEN STEADY PCPN IS LIKELY TO OVERSPREAD THE REGION
LATE TONIGHT AND CONTINUE THROUGH THE END OF THE TAF PERIOD (18Z
MONDAY). CONDITIONS WILL BECOME IFR IN RAIN/STRATUS BEGINNING AROUND
05Z AT KGFL...07Z AT KALB...AND 11Z AT KPOU.

OUTLOOK...
MON-MON NGT...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
TUE-WED...MAINLY VFR...CHC -SHRA KALB AND KPOU.

&&

.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS TONIGHT THROUGH MONDAY...WITH WIDESPREAD MODERATE
RAINFALL LIKELY LATER MONDAY AFTERNOON AND NIGHT.

WE DECIDED NOT TO ASSIGN THE WET FLAG TO OUR STATIONS JUST YET...AS
THE BULK OF THE RAIN MIGHT NOT HAPPEN UNTIL LATER MONDAY INTO MONDAY
NIGHT.

ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...70-90 PERCENT MON AFTERNOON.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION AND SOUTHERN VT. WE ALSO ADDED THE REMAINDER OF THE MOHAWK
COUNTY AS WELL.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER TONIGHT...AND THEN WILL EXPAND FURTHER S/E MONDAY INTO
MONDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES. AS THE FRONT
INTERACTS WITH DEEP TROPICAL MOISTURE...SHOWERS AND TSTMS COULD
PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES POTENTIALLY
REACHING UP TO 2 INCHES PER HOUR. IN ADDITION...THE POTENTIAL FOR
TRAINING THUNDERSTORM CELLS WILL ALSO INCREASE TONIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM.

AVERAGE BASIN RAINFALL THROUGH TUESDAY MORNING LOOKS TO BE ABOUT AN
INCH WELL SOUTH OF ALBANY...2-3 INCHES FURTHER NORTH. THESE VALUES
LOOK TO BRING SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS FROM THE
MOHAWK RIVER NORTH BUT AS ALONG AS RAINFALL DOES NOT SIGNIFICANTLY
EXCEED OUR THINKING RIVER FLOODING IS NOT EXPECTED. PLEASE REFER
BACK TO THE LATER VERSIONS OF OUR HYDRO SECTION OUR CONFIDENCE IN
THIS SCENARIO IS ONLY MODERATE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
     038>043-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/KL
Hazardous weather outlook, Sep 4, 3:28 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT SUN SEP 4 2011

CTZ001-013-MAZ001-025-NYZ060-061-065-066-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-
328 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY
SOUTH AND EAST OF KINGSTON IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT.
THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY
RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ047>054-058-059-063-064-051100-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
328 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN CATSKILLS...AND
THE GREATER CAPITAL DISTIRCT...SOUTH TO KINGSTON IN ULSTER COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
HAIL OR DAMAGING WIND GUSTS TO YOUR NATIONAL WEATHER SERVICE.

NYZ032-033-041>043-082>084-VTZ013>015-051100-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
328 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NORTH
AND WEST OF THE CAPITAL DISTRICT AS WELL AS SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO
YOUR NATIONAL WEATHER SERVICE.

NYZ038>040-051100-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
328 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

...FLASH FLOOD WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK VALLEY OF EASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO
YOUR NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 4, 6:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
601 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      MIDDLEVILLE             43.14N 74.97W
09/04/2011                   HERKIMER           NY   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING OCCURING SOUTHERN HALF OF
            COUNTY

&&

ELH
Local storm report, Sep 4, 6:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     BALLSTON LAKE           42.91N 73.87W
09/04/2011                   SARATOGA           NY   NWS EMPLOYEE

            WIDESPREAD NUMEROUS TREES AND WIRES DOWN THROUGHOUT
            COUNTY

&&

ELH
Special weather statement, Sep 4, 6:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SUN SEP 4 2011

NYZ047-058-059-063-042245-
SCHOHARIE NY-EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
605 PM EDT SUN SEP 4 2011

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF PRATTSVILLE...OR
ABOUT OVER ROXBURY...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF GILBOA BY 615 PM EDT
WINDHAM AND 6 MILES NORTHWEST OF HUNTER BY 620 PM EDT

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH COULD FALL IN A SHORT
AMOUNT OF TIME WITH THIS STORM...LEADING TO PONDING OF WATER ON
ROADS AND LOW LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4203 7476 4212 7456 4215 7453 4215 7451
      4217 7446 4221 7454 4235 7444 4241 7458
      4253 7424 4250 7423 4241 7427 4242 7411
      4225 7391 4200 7438 4197 7469 4201 7478
TIME...MOT...LOC 2204Z 247DEG 27KT 4225 7442

FRUGIS/JPV
Local storm report, Sep 4, 6:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 SW SARATOGA SPRINGS   43.02N 73.86W
09/04/2011                   SARATOGA           NY   NWS EMPLOYEE

            MANY LARGE LIMBS DOWN

&&

ELH
Local storm report, Sep 4, 6:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     2 ENE CLIFTON PARK      42.86N 73.78W
09/04/2011                   SARATOGA           NY   TRAINED SPOTTER

            TREE AND NUMEROUS LIMBS DOWN.

&&

SDIRIENZ
Special weather statement, Sep 4, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN SEP 4 2011

NYZ039-082-042300-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
621 PM EDT SUN SEP 4 2011

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF CAROGA LAKE PUBLIC CAMPGROUND...OR ABOUT 11 MILES WEST OF
JOHNSTOWN...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 630 PM EDT
MAYFIELD BY 645 PM EDT
CRANBERRY CREEK BY 650 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 655 PM EDT

VERY HEAVY RAIN IS FALLING AND A FLASH FLOOD WARNING IS IN EFFECT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4312 7467 4324 7433 4322 7432 4323 7422
      4325 7422 4325 7417 4309 7413 4300 7460
TIME...MOT...LOC 2221Z 253DEG 28KT 4307 7454

FRUGIS/JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 11:18 AM EDTSpecial Weather StatementALYAlbany, Greene, Schenectady42 min
Sep 4, 12:22 PM EDTSpecial Weather StatementALYGreene38 min
Sep 4, 3:03 PM EDTSpecial Weather StatementALYFulton42 min
Sep 4, 3:08 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer67 min
Sep 4, 4:38 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady67 min
Sep 4, 4:48 PM EDTSpecial Weather StatementALYSchoharie42 min
Sep 4, 5:26 PM EDTTornado WarningALYMontgomery, Saratoga, Schenectady23 min
Sep 4, 5:32 PM EDTFlash Flood WarningALYFulton, Hamilton, Herkimer, Montgomery12 hr
Sep 4, 5:33 PM EDTSpecial Weather StatementALYSchenectady27 min
Sep 4, 5:47 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington58 min
Sep 4, 6:05 PM EDTSpecial Weather StatementALYGreene40 min
Sep 4, 6:41 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington64 min
Sep 4, 6:54 PM EDTSpecial Weather StatementALYAlbany51 min
Sep 4, 7:41 PM EDTSpecial Weather StatementALYWashington49 min
Sep 4, 7:46 PM EDTSevere Thunderstorm WarningALYRensselaer56 min
Sep 4, 1:04 PM EDTSpecial Weather StatementALYWindham26 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.